Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 316, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 18, 2011, 4:10 PM CDT for Jackson Parish, Lincoln Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2011, 4:10 PM CDT (21:10 UTC)
- Expired
- Aug 18, 2011, 4:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Jackson Parish, LA, Lincoln Parish, LA
The radar
The Shreveport radar (KSHV), 115 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 2305 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:50 PM CDT, 20 minutes earlier.
Area forecast discussion, Aug 18, 3:50 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 PM CDT THU AUG 18 2011
.DISCUSSION...
INTERESTING SETUP THIS AFTERNOON...AS IT LOOKS MORE AND MORE LIKE
W TX OR THE HIGH PLAINS THAN WHAT/S TYPICAL ALONG THE GULF COAST
REGION. SCT VERY ELEVATED CONVECTION HAS DEVELOPED ACROSS EXTREME
ERN TX...ALONG THE NRN AND ERN PERIPHERY OF THE 700MB RIDGE
CENTERED OVER E TX. IN FACT...CIGS BASED OFF OF THE LATEST SFC OBS
HAVE FAILED TO REGISTER ON THE CEILOMETERS...ALTHOUGH A STEP
OUTSIDE IN THE PARKING LOT YIELDS BASES NEAR 10KFT. THIS MAKES
SENSE BASED OFF OF THE 12Z KSHV RAOB...WHICH SHOWS AMPLE MID LEVEL
MOISTURE ABOVE 10KFT IN AN UNSTABLE LAYER BETWEEN 700-600MB...WITH
A WIND THREAT GIVEN THE INVERTED V PROFILE IN PLACE THIS MORNING
IN THE PRESENCE OF MORE ORGANIZED CONVECTION. HOWEVER...THE LACK OF DEPTH
OF THE UNSTABLE LAYER AND OVERALL LACK OF UPPER LEVEL FORCING
YIELDS ONLY AN ISOLATED SVR THREAT ATTM...ALTHOUGH FREQUENT
LIGHTNING AND GUSTY WINDS FROM ASSOCIATED OUTFLOW BOUNDARIES WILL
ENHANCE THE FIRE DANGER ACROSS THE REGION...AS 21Z RH/S WERE ONLY
20-25%. FARTHER E...THE N LA CONVECTION HAS BEEN FIRING ALONG A SW
DRIFTING OUTFLOW BOUNDARY FROM EARLIER CONVECTION OVER ECNTRL
AR/NRN MS CONVECTION...WHICH HAS NOW ADVANCED S ACROSS CNTRL MS
THIS AFTERNOON. THIS BOUNDARY...WHICH WAS INITIALIZED WELL BY THE
NAM...SHOULD CONTINUE TO DRIFT SW THROUGH EARLY EVENING BEFORE
STALLING...AND ENHANCE ADDITIONAL DEVELOPMENT BEFORE THE LOSS OF
HEATING ALLOWS FOR THIS CONVECTION TO WEAKEN. WILL CONTINUE
MENTION OF SLIGHT CHANCE POPS THIS EVENING FOR THE SRN HALF OF THE
REGION...WITH THE SFC BOUNDARY LIKELY STALLING FROM EXTREME NE TX
TO NEAR THE TOLEDO BEND COUNTRY OVERNIGHT...BEFORE LIFTING BACK NE
INTO NW LA/SW AR AGAIN FRIDAY AFTERNOON.
WEAKNESSES AND EXTREME HEATING WILL YIELD ISOLATED CONVECTION OVER
THE REGION NEAR THE SFC TROUGH...ALTHOUGH SHORT TERM LOW LEVEL
THERMA FIELDS YIELD HIGH CONFIDENCE AGAIN OF TEMPERATURES WELL IN
EXCESS OF 100 DEGREES AGAIN FRIDAY AFTERNOON...WITH HEAT INDICES
IN EXCESS OF 105 DEGREES ONCE AGAIN BEFORE ANY ISOLATED CONVECTION
INITIATES. THUS...HAVE EXTENDED THE HEAT ADVISORY AREAWIDE THROUGH
FRIDAY EVENING...WITH THE EXPECTATION THAT THE ADVISORY WILL BE
EXTENDED INTO THE UPCOMING WEEKEND...AS THE UPPER RIDGE BUILDS
FARTHER E INTO THE LOWER MS VALLEY. CAN/T RULE OUT VERY ISOLATED
CONVECTION AGAIN REDEVELOPING DURING PEAK HEATING SATURDAY...BUT
THE LACK OF A DEFINED SFC BOUNDARY FORCING...WHICH SHOULD BE
WASHED OUT BY THIS TIME...AND THE LACK OF UPPER
FORCING...PRECLUDED MENTION OF POPS ATTM. THE MEDIUM RANGE PROGS
DO INDICATE A WEAK SHORTWAVE DROPPING SE AROUND THE RIDGE ACROSS
ERN OK/AR SATURDAY NIGHT/SUNDAY...WHICH MAY GENERATE ISOLATED
CONVECTION ACROSS THE FAR NRN ZONES.
THE BLOCKING RIDGE LOOKS TO REMAIN IN CONTROL THROUGH AT LEAST
MIDWEEK...BEFORE TROUGHING ACROSS THE MID-MS/TN VALLIES WILL
PROVIDE ADDITIONAL WEAKNESSES WHICH MAY YIELD ISOLATED CONVECTION
MAINLY OVER SW AR/N LA. WILL MAINTAIN PERSISTENCE WITH TRIPLE
DIGIT HEAT CONTINUING ACROSS MUCH OF THE REGION THROUGH THE
EXTENDED...BEFORE THE RIDGE IS NUDGED FAR ENOUGH W BY LATE NEXT
WEEK. THE LATTER PORTIONS OF THE EXTENDED /10+ DAYS OUT/ WILL BE
DEPENDENT ON A POTENTIAL TROPICAL SYSTEM THAT MAY WANDER WNW INTO
THE WRN CARRIBEAN/GULF OF MX.
PRELIMS TO FOLLOW BELOW...
15
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THIS TAF PD...AS THE
UPPER LEVEL HIGH PRESSURE REMAINS IN CONTROL. SCT HIGH-BASED 7-9 KFT
CONVECTION THIS LATE AFTN/EARLY EVENING COULD BRIEF DROP VSBY IN A
DOWNPOUR MAINLY AT KSHV OR KGGG THIS AFTERNOON AND PERHAPS KLFK
BEFORE DISSIPATING SHORTLY AFTER SUNSET. PREVAILING SFC WINDS ARE
VARYING SW-NW AT 10 KTS WITH HIGHER GUSTS TO 20 OR 25 BRIEFLY
INTERMITTENT FOR THE NEXT FEW HOURS BEFORE BCMG LIGHT AND VRB WELL
AFTER SUNSET. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 79 107 80 105 80 / 20 20 20 10 10
MLU 77 103 78 103 77 / 20 20 20 10 10
DEQ 74 105 76 106 75 / 10 10 10 10 20
TXK 77 106 78 106 78 / 10 20 20 10 10
ELD 76 104 78 104 78 / 10 20 20 10 10
TYR 81 106 81 106 80 / 20 20 20 10 10
GGG 79 107 80 106 80 / 20 20 20 10 10
LFK 75 104 77 103 76 / 20 20 20 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 9 PM CDT FRIDAY FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-070>073.
LA...HEAT ADVISORY UNTIL 9 PM CDT FRIDAY FOR THE FOLLOWING ZONES:
LAZ001>006-010>014-017>022.
OK...HEAT ADVISORY UNTIL 9 PM CDT FRIDAY FOR THE FOLLOWING ZONES:
OKZ077.
TX...HEAT ADVISORY UNTIL 9 PM CDT FRIDAY FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
15/24Hazardous weather outlook, Aug 18, 12:11 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1211 PM CDT THU AUG 18 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-191200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1211 PM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... VERY HOT CONDITIONS WILL PERSIST THROUGH THE AFTERNOON WITH HEAT INDEX VALUES BETWEEN 105 AND 110 DEGREES ACROSS ALL OF THE FOUR STATE REGION. A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM THIS EVENING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...NORTH LOUISIANA...AND EXTREME EASTERN TEXAS...AS AN UPPER LEVEL DISTURBANCE SHIFTS SOUTHEAST ACROSS ARKANSAS AND INTO NORTHERN MISSISSIPPI. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING STRONG AND POSSIBLY DAMAGING WINDS...ALONG WITH BRIEF HEAVY RAINFALL. IN ADDITION...FIRE DANGER WILL REMAIN HIGH AS HUMIDITIES FALL TO 15-20%...ESPECIALLY ACROSS EAST TEXAS AND NORTHWEST LOUISIANA...WITH WINDS LOCALLY GUSTY AT TIMES FROM THE WEST AND NORTHWEST ATOP VERY DRY AND HOT GROUNDS. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL FOR PRODUCING CLOUD TO GROUND LIGHTNING...WHICH MAY IGNITE NEW WILDFIRES ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... TEMPERATURES WILL CLIMB IN EXCESS OF 100 DEGREES EACH DAY...WITH ONLY ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE AT MOST. HEAT INDEX VALUES WILL RISE NEAR OR IN EXCESS OF 105 DEGREES EACH DAY AS WELL...AS THE LARGE UPPER LEVEL RIDGE OF HIGH PRESSURE PERSISTS ACROSS THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. 15
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:21 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River | 39 min |
| Aug 18, 5:27 PM CDT | Severe Thunderstorm Warning | SHV | LaSalle | 48 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.